Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 232, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 23, 2007, 4:23 PM CDT for Ford County, Kansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2007, 4:23 PM CDT (21:23 UTC)
- Expired
- Jul 23, 2007, 4:59 PM CDT
- In force
- 36 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Ford County, KS
The radar
The Dodge City radar (KDDC), 33 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 781 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1545 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 232123 SVRDDC KSC057-232215- /O.NEW.KDDC.SV.W.0232.070723T2123Z-070723T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 423 PM CDT MON JUL 23 2007 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN FORD COUNTY IN SOUTHWEST KANSAS. * UNTIL 515 PM CDT * AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FORD...AND MOVING SOUTHEAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... FORD... KINGSDOWN... BUCKLIN... RURAL RESIDENCES OF SOUTHEASTERN FORD COUNTY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. DAMAGING WINDS WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 3769 9955 3766 9979 3747 9986 3747 9955 $$ LACY
2 follow-up statements
000 WWUS53 KDDC 232146 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 446 PM CDT MON JUL 23 2007 KSC057-232215- /O.CON.KDDC.SV.W.0232.000000T0000Z-070723T2215Z/ FORD KS- 446 PM CDT MON JUL 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR SOUTHEASTERN FORD COUNTY... AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES NORTHWEST OF BUCKLIN...MOVING SOUTHEAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... KINGSDOWN... BUCKLIN... RURAL RESIDENCES OF SOUTHEASTERN FORD COUNTY. DAMAGING WINDS WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 3769 9955 3766 9979 3747 9986 3747 9956 $$ LACY
000 WWUS53 KDDC 232159 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 459 PM CDT MON JUL 23 2007 KSC057-232209- /O.CAN.KDDC.SV.W.0232.000000T0000Z-070723T2215Z/ FORD KS- 459 PM CDT MON JUL 23 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FORD COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO LIFE OR PROPERTY...HOWEVER GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL WILL STILL BE POSSIBLE OVER SOUTHEASTERN FORD COUNTY. LAT...LON 3769 9955 3766 9979 3747 9986 3747 9956 $$ LACY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:13 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 23, 3:13 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 313 PM CDT MON JUL 23 2007 .DISCUSSION... DAYS 1-2... THE MAIN FORECAST CHALLENGES ARE THUNDERSTORMS CHANCES AND RAINFALL AMOUNTS TONIGHT. A COUPLE OF UPPER AIR DISTURBANCES ARE MOVING FROM NORTHEAST TO SOUTHWEST AND FORECAST TO MOVE ACROSS SOUTHWEST KANSAS TONIGHT. ABUNDANT MOISTURE IN PLACE WITH 850MB DEWPOINTS AT 16C FROM OKLAHOMA INTO CENTRAL KANSAS ALL THE WAY UP INTO SOUTHERN CANADA. SO WITH THESE DISTURBANCES AND COOLER AIR ALOFT WE CAN EXPECT SCATTERED THUNDERSTORMS TO BECOME MORE NUMEROUS INTO THIS EVENING. THE BEST INSTABILITY AND DYNAMICS ARE STILL FORECAST FOR THE AREA FROM DODGE CITY AND EAST SO WILL PAINT THE HIGHEST POPS AND QPF IN THAT AREA AND TAPER TO 20 POPS WEST. SOME MAYBE PULSE SEVERE WITH A FEW DIME SIZE HAIL AND WINDS TO 60 MPH ALONG WITH SOME HEAVY BUT BRIEF DOWNPOURS. KIND OF ON THE FENCE FOR A FLOOD WATCH FOR THE SOUTHEAST COUNTIES, BUT CURRENT RADAR TRENDS SHOW THUNDERSTORMS NOT ABLE TO SUSTAIN THEMSELVES WITH NUMEROUS OUTFLOW BOUNDARIES. THEN AS THE WAVES MOVE SOUTH AND WEST OF THE AREA THE THUNDERSTORMS SHOULD DECREASE AFTER MIDNIGHT WITH MAYBE A FEW LINGERING IN THE SOUTHEAST CWA. FOR TUESDAY FORECAST SOUNDINGS ARE UNSTABLE BUT NOTHING IN THE WAY OF DYNAMICS TO KICK ANYTHING OFF SO WILL GO DRY. OVERNIGHT LOWS IN THE MID TO UPPER 60S LOOK REASONABLE THE NEXT 2 NIGHTS WITH HIGHS IN LOW TO MID 90S FOR TUESDAY AND WEDNESDAY. THE WRF HAS MUCH COOLER AIRMASS ON WEDNESDAY SO THE GUIDANCE TEMPS ARE ONLY NEAR 90 AND UPPER 80S. TEND TO BELIEVE THE WARMER GFS AND UKMET WITH MID 90S. DAYS 3-7... A FAIRLY STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL BE APPROACHING THE PACIFIC NW COAST THURSDAY AS UPPER LEVEL RIDGING OVER THE DESERT SW WILL INFLUENCE A NORTHWESTERLY FLOW OVER THE WESTERN HIGH PLAINS STATES. BOTH GFS/CANADIAN ARE IN AGREEMENT BRINGING AN UPPER LEVEL SHORTWAVE TROUGH DOWN FROM OVER THE WY/CO ROCKIES THURSDAY SOUTHEAST INTO THE CENTRAL PLAINS BY THE WEEKEND. AN ASSOCIATED COLD FRONT WILL DROP FROM THE DAKOTAS THURSDAY INTO KANSAS BY FRIDAY. IN ASSOCIATION WITH THE UPPER LEVEL SHORTWAVE TROUGH, A LEE SIDE SURFACE TROUGH IN EASTERN COLORADO THURSDAY WILL ALLOW FOR THUNDERSTORM DEVELOPMENT TO TAKE PLACE WITH MOVEMENT SOUTHEASTWARD. THE POSSIBILITY EXISTS THAT THEY MAY MOVE INTO WESTERN KANSAS BEFORE DISSIPATING. ENOUGH MOISTURE WILL BE AVAILABLE WITH 850MB DEWPOINTS INTO THE TEENS. HOWEVER, IT LOOKS LIKE THE BEST CHANCE FOR THUNDERSTORMS IN WESTERN KANSAS WILL BE FRIDAY AND POSSIBLY INTO SATURDAY AS THE COLD FRONT DROPS SOUTHEAST INTO THE AREA AND THE LEE SIDE TROUGH PUSHES INTO WESTERN KANSAS. AMPLE MOISTURE (850MB DEWPOINTS IN MID TEENS) WILL BE AVAILABLE AND DAY TIME HEATING WILL PUSH 850MB TEMPS WELL INTO THE MID TO UPPER 20S. PLAN ON LEAVING POPS AS IS THIS FAR OUT. THE CWA SHOULD SEE A BREAK IN HIGH TEMPERATURES FRIDAY AS THE FRONTAL BOUNDARY DROPS SOUTH WITH A GRADUAL REBOUND LATE INTO THE WEEKEND. EXPECT TEMPERATURES TO BE NEAR TO JUST ABOVE NORMAL. && .AVIATION... A SMALL UPPER LEVEL DISTURBANCE WILL CONTINUE TO DROP SOUTH THROUGH CENTRAL/EASTERN KANSAS THIS EVENING AND INTO THE OVERNIGHT HOURS. IT WILL ALLOW THUNDERSTORMS TO DEVELOP FROM EASTERN KANSAS INTO PORTIONS OF WESTERN KANSAS. VFR CONDITIONS SHOULD PERSIST FOR THE MOST PART WITH OCCASIONAL MVFR CONDITIONS IN AND AROUND THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... DDC 69 91 69 95 / 30 10 10 0 GCK 68 92 68 97 / 20 10 10 0 EHA 67 91 67 96 / 20 10 10 0 LBL 68 92 68 95 / 30 10 10 0 HYS 69 93 69 96 / 30 10 10 0 P28 71 90 70 94 / 50 20 20 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN06/32
Hazardous weather outlook, Jul 23, 12:10 PM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 1210 PM CDT MON JUL 23 2007 KSZ030-031-043>046-063>066-076>081-086>090-241715- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE- BARBER- 1210 PM CDT MON JUL 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BEGIN TO MOVE INTO THE AREA FROM THE EAST LATE THIS AFTERNOON AND BECOME MORE WIDESPREAD EARLY TONIGHT. A FEW OF THESE STORMS LATER TODAY WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL...GUSTY WINDS ALONG WITH BRIEF PERIODS OF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 3 PM ALONG AND EAST OF LINE FROM LIBERAL...GARDEN CITY...TO SCOTT CITY. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ061-062-074-075-084-085-241715- HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- 1210 PM CDT MON JUL 23 2007 /1110 AM MDT MON JUL 23 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
In the hours before
Special weather statement, Jul 23, 3:29 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 329 PM CDT MON JUL 23 2007 KSZ065-232100- PAWNEE- 329 PM CDT MON JUL 23 2007 ...SIGNIFICANT WEATHER ADVISORY FOR PAWNEE COUNTY... AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LARNED...MOVING SOUTHWEST AT 5 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN CENTRAL PAWNEE COUNTY...INCLUDING THE CITIES OF LARNED AND FRIZELL...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3825 9891 3829 9928 3809 9927 3809 9892 LACY
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 3:29 PM CDT | Special Weather Statement | DDC | Pawnee | 31 min |
| Jul 23, 4:16 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee | 28 min |
| Jul 23, 4:41 PM CDT | Special Weather Statement | DDC | Stafford | 49 min |
| Jul 23, 5:16 PM CDT | Severe Thunderstorm Warning | DDC | Stafford | 44 min |
| Jul 23, 5:35 PM CDT | Severe Thunderstorm Warning | DDC | Gray | 40 min |
| Jul 23, 5:43 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 26 min |
| Jul 23, 6:04 PM CDT | Severe Thunderstorm Warning | DDC | Gray | 41 min |
| Jul 23, 6:54 PM CDT | Special Weather Statement | DDC | Rush | 51 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.